MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. MESH - DART; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. MESH - DART; SURGICAL MESH
Catalog Number 0112730
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Bacterial Infection (1735); Pain (1994); Disability (2371)
Date of Event 08/01/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the manufacturing records was performed and found that the lot was manufactured to specification.It is stated in the maude event report that "there was a bacterial test also that came back positive." regarding infection the warning section of the ifu stats, "if an infection develops, treat the infection aggressively.The prosthesis may not have to be removed.An unresolved infection, however, may require removal of the prosthesis." davol has made multiple attempts to contact the patient to request additional information.To date no additional details have been provided.Based on the limited information provided to date, no conclusion can be made.Should additional information be obtained, a supplemental mdr will be submitted.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
The following was reported via maude event report (mw 5069673): " i had a small umbilical hernia that i noticed in 2007.My primary care sent me to a surgeon.Although very small i was told surgery was needed.It was scheduled for early 2008 and performed on (b)(6) 2008.According to the surgeon my hernia was actually larger than appeared and stated he found another hernia while repairing the scheduled one.I don't recall any pain or discomfort in the upper area where the small epigastric hernia which contained a small amount of fat was found.I only find one sticker that shows a davol bard mesh dart, small monofilament knitted polypropylene, size small dart, ref 0112730 lot 43aod015, that was used for the repair or repairs.I find no scars or repair indication above the umbilical repair no where.No discomfort after surgery in the upper area at all.Extreme pain in recovery around my belly button and inner intestinal area.I was literally screaming in pain.Approximately 7 years later i started having discomfort in the whole intestinal area and my primary care started testing to see what could be wrong.We didn't suspect another hernia.My doctor thought maybe gall stones.After many tests over approximately two years, still no answers but pain has increased and pretty much bed ridden for the last 9-10 months.I have had scope through my penis at urologist due to blood in my urine, ct scan for possible prostate issues, physical prostate exam, ct scan with dye, and a diagnosis of rapid gastric emptying also known as dumping syndrome and another intestinal issue that causes some food or liquid intake to remain in an area of intestines instead of going with the rest.There was a bacterial test also that came back positive.I have had blood in my urine for almost two years now, it hurts to urinate, sometimes severly, and blood has shown in my stools on occasions during the last few years.Everything points to complications from the hernia surgery which i recently learned about and see that i have almost all of the side effects including nightly drenching sweats.I believe i have some type of mesh migration.Nothing else has pinpointed my symptom or come close.I can't deal with the pain much longer and need a surgeon who is experienced in this area.So i believe the davol bard mesh is the issue and should be recalled before anyone else has to endure what i'm going through.I need help bad!".

Brand Name
MESH - DART
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key6653840
Report Number1213643-2017-00362
Device Sequence Number1149797
Product Code FTL
UDI-Device Identifier00801741016578
UDI-Public(01)00801741016578(17)090128(10)43AOD015
Combination Product (Y/N)N
PMA/510(K) Number
K922916
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/28/2009
Device Catalogue Number0112730
Device Lot Number43AOD015
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2017
Initial Report FDA Received Date06/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;